How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DR.EHTISHAM Your Own Question
DR.EHTISHAM
DR.EHTISHAM, Doctor
Category: Eye
Satisfied Customers: 1540
Experience:  MBBS, FCPS
41140702
Type Your Eye Question Here...
DR.EHTISHAM is online now
A new question is answered every 9 seconds

I recently have finished a course of Amoxycillin (250mg) and

Customer Question

Hello. I recently have finished a course of Amoxycillin (250mg) and Metronidazole (200mg). I finished the week course today, having taken 3 a day of each as advised by my dentist to treat an oral infection - which was successful.
However, today I noticed some red splotching on the tip of my penis and surrounding foreskin. There is very minor discomfort with an infrequent, occasional, but very minor itching sensation.
For a long time now (2 months) I have been experiencing pains and discomfort throughout my body, including my upper arms, wrists, head, face and behind eyes, neck, right side of chest, gut, legs and feet. I would discribe these pains as mild aches that come and go and last for 20 seconds to a minute. I recenlty had blood tests and they were normal...
Other problems I also have been experiencing include mild itchiness in most other parts of my body including but not exclusive to my arms, groin, scrotum, and feet. My left foot also is very red underneath with a lot of peeling skin and a particular itchiness was present on the heel with small red bums that have now dissapeared.
About a month ago I was prescribed Omaprazole for abdominal pains but I stopped after one out of four weeks because they were making me feel sick and my gasiness mostly has settled itself since then, and I also didn't experience any acid reflux or heart burn - only abdominal and chest pain, as well as the others at the time.
What do you think coukd be causing my symptoms, in relation to my penis in particular but also any others you think you may have an idea about? Are these related? Or am I just havint an incredibky unlucky streak...
Submitted: 5 months ago.
Category: Eye
Expert:  DR.EHTISHAM replied 5 months ago.

Hi

Welcome to JA and thanks for asking

Rash like this can be due to some kind of viral infections or even scabies. Now if you have an itchy skin over other part of the body and its also peeling then a skin disorder should be excluded as well like psoriasis. A recent unprotected sex can have lead to such infections with itching and redness of the penis. An allergic rash can also present like this.I would suggest a physical examination by your doctor to find out the exact cause and then treat accordingly. Itching will be benefited from some anti histamine like cetrizine available over the counter. Sometime antibiotics can also lead to a rash but usually penis is not the site for it. You need to have investigations to look at your current problem and also the old problems of aches and pain in the body.

Good Luck

Feel free to ask if you have any more question and till you are satisfied

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating

Customer: replied 5 months ago.
Do you think a viral or fungal infection is more likely based on my symptoms?
Expert:  DR.EHTISHAM replied 5 months ago.

Yes a viral infection can present this way and needs to be ruled out

Good Luck

Feel free to ask if you have any more question and till you are satisfied

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating

Expert:  DR.EHTISHAM replied 5 months ago.

Do ask if any more questions

If you are done please leave a POSITIVE RATING so that i may be compensated for my service and time

Regards

Expert:  DR.EHTISHAM replied 5 months ago.

Are you there?

Expert:  DR.EHTISHAM replied 5 months ago.

Feel free to ask if you have any more question and till you are satisfied

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating

Regards

Customer: replied 5 months ago.
Do you think its likely i would have herpes? Even though i have had no new partner in the last 6 months? This is the first time i have had a genital rash
Customer: replied 5 months ago.
Or would you suggest balanitis is more likely? Or some other condition?
Expert:  DR.EHTISHAM replied 5 months ago.

A viral infection like herpes need to be ruled out first. Balanitis is a possibility but you were on antibiotics when you developed this so chances are less

Good Luck

Feel free to ask if you have any more question and till you are satisfied

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating